Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 149, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 22, 2017, 3:16 PM EDT for Bedford County, Franklin County, Pittsylvania County, Virginia. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2017, 3:16 PM EDT (19:16 UTC)
- Expired
- Jul 22, 2017, 3:40 PM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Franklin County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:18 PM EDT | TSTM WND DMG | 1 Ese Penhook, VA | TREE BLOCKING ONE LANE ON SNOW CREEK ROAD NEAR OLD FRANKLIN TURNPIKE |
| Jul 22, 3:20 PM EDT | TSTM WND DMG | 3 Ese Penhook, VA | TREE ACROSS SMITH MOUNTAIN ROAD NEAR WEST GRETNA ROAD |
| Jul 22, 3:45 PM EDT | TSTM WND DMG | 3 Ese Mt Airy, VA | A COUPLE OF LARGE TREES DOWN AT A PRIVATE RESIDENCE. TREES, ONE TO TWO FEET IN DIAMETER, WERE SNAPPED IN HALF. SOME OF THE DEBRIS WAS MOVED 40 YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
582
WUUS51 KRNK 221916
SVRRNK
VAC019-067-143-222015-
/O.NEW.KRNK.SV.W.0149.170722T1916Z-170722T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
316 PM EDT SAT JUL 22 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northern Pittsylvania County in south central Virginia...
South central Bedford County in south central Virginia...
Southeastern Franklin County in west central Virginia...
* Until 415 PM EDT
* At 316 PM EDT, a severe thunderstorm was located over Penhook,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chatham...
Gretna...
Penhook...
Mt Airy...
and Java.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3679 7916 3684 7960 3685 7964 3684 7966
3685 7974 3705 7970 3707 7964 3709 7961
3708 7943 3706 7944 3706 7941 3708 7940
3706 7920 3705 7919 3705 7909
TIME...MOT...LOC 1916Z 274DEG 21KT 3695 7964
HAIL...1.00IN
WIND...60MPH
$$
MBS2 follow-up statements
422
WWUS51 KRNK 221933
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
333 PM EDT SAT JUL 22 2017
VAC019-067-221942-
/O.CAN.KRNK.SV.W.0149.000000T0000Z-170722T2015Z/
Bedford VA-Franklin VA-
333 PM EDT SAT JUL 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTH CENTRAL BEDFORD AND SOUTHEASTERN FRANKLIN COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3679 7916 3685 7964 3700 7961 3701 7949
3701 7947 3705 7909
TIME...MOT...LOC 1932Z 274DEG 21KT 3694 7952
$$
VAC143-222015-
/O.CON.KRNK.SV.W.0149.000000T0000Z-170722T2015Z/
Pittsylvania VA-
333 PM EDT SAT JUL 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL PITTSYLVANIA COUNTY...
At 332 PM EDT, a severe thunderstorm was located near Ajax, moving
east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chatham...
Gretna...
Mt Airy...
Java...
and Sago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3679 7916 3685 7964 3700 7961 3701 7949
3701 7947 3705 7909
TIME...MOT...LOC 1932Z 274DEG 21KT 3694 7952
HAIL...<.75IN
WIND...60MPH
$$
MBS213
WWUS51 KRNK 221940
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
340 PM EDT SAT JUL 22 2017
VAC143-221950-
/O.CAN.KRNK.SV.W.0149.000000T0000Z-170722T2015Z/
Pittsylvania VA-
340 PM EDT SAT JUL 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL PITTSYLVANIA COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3679 7916 3685 7964 3700 7961 3701 7949
3701 7947 3705 7909
TIME...MOT...LOC 1939Z 274DEG 21KT 3694 7946
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:27 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 22, 2:27 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
227 PM EDT Sat Jul 22 2017
.SYNOPSIS...
A cold front will remain just to the north and spark showers
and thunderstorms this weekend. This front should push through
the Mid Atlantic by Monday. High pressure will arrive to bring
cooler conditions by the middle of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 225 PM EDT Saturday...
Scattered showers and thunderstorms have developed along the
southern Blue Ridge, while the vast majority of the convection
along the cold front to our north has remained well north of
the CWA. The latest high resolution models only clip areas north
of I-64 later this afternoon. Overall, POPs were reduced
slightly in the early afternoon, but more adjustments will be
made in the next update to account for how the convection
evolves over the next couple hours. The heat and humidity
continues to progress as expected in the Piedmont with heat
indices crossing into the 100-105 degree range at this time.
Highs were also slightly raised in response to the current
temperature trends. It is possible for more rounds of convection
to infiltrate the CWA overnight, so chance POPs were continued
through tonight in VA/WV with slight chance POPs over NC.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 300 AM EDT Saturday...
A couple of mesoscale convective systems will track across to the
north along a frontal boundary from West Virginia and Maryland. An
upper level trough will travel eastward over the Great Lakes Sunday
as a broad upper level ridge remains over the Southeast. The
tenacious upper ridge will keep the heat and humidity over the Mid
Atlantic on Sunday with heat indices reaching over 100 degrees in
parts of the Piedmont. With LIs of minus 4 to minus 6 and CAPE
around 2,000 J/kg Sunday afternoon. SPC day 2 convective outlook
placed most of the forecast area in slight risk for severe
thunderstorms. There is the potential for damaging winds and
possibly hail with stronger thunderstorms across the area. High
temperatures Sunday afternoon will range from the lower 80s in the
mountains to the mid 90s in the piedmont.
Expecting convection to spread east Sunday night and taper off to a
few showers overnight. Low temperatures Sunday night into Monday
morning will vary from the mid 60s in the west to the mid 70s in the
east. Depending on how well the convection can push the frontal
boundary southward over our CWA will play a key role for Mondays
forecast. Kept scattered showers and thunderstorms for Monday
afternoon. The highest chance appears to be along the southern Blue
Ridge and through the northwest North Carolina mountains. High
temperatures Monday will be a couple of degrees cooler than Sunday
with readings from around 80 degrees in the mountains to the lower
90s in the piedmont. Drier air moves in Monday night as high
pressure approaches from the north. Low temperatures Monday night
into Tuesday morning will generally be from around 60 degrees in the
northwest mountains to the lower 70s in the Piedmont.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 330 PM EDT Friday...
High pressure should build over the Northeast by Tuesday. The
frontal boundary will be shoved southward southward toward the North
Carolina coast by this time. Lingering moisture may still spark a
few diurnally-driven showers and thunderstorms during each afternoon
through this period. The best chances appear confined to the VA/NC
border on Tuesday, but more potential exists for Wednesday with
easterly to southeasterly flow from high pressure offshore. There
could be some wedging possible east of the Blue Ridge, so high
temperatures were pushed downward for Wednesday to allow for the
potential of upslope flow along the Blue Ridge and more cloud cover.
Temperatures should bounce back upward by Thursday as high pressure
heads further out into the Atlantic Ocean. Long range models hint at
another frontal boundary approaching our CWA by Friday.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 210 PM EDT Saturday...
Scattered showers and thunderstorms will continue to develop
over the remainder of the afternoon. The most organized
convection should stay to the north, but the chances are good
enough to keep VCTS for all TAF sites except DAN. Confidence is
not high enough yet to mention thunder more strongly, but
amendments will be made if needed through the afternoon.
Otherwise, VFR conditions should persist outside of the showers
and thunderstorms. There is a threat for severe weather, so
turbulence will be an issue this afternoon.
Another cluster of showers and thunderstorms could arrive
overnight toward early Sunday morning near BLF and LWB, but
confidence is too low to mention in the TAFs at this point. High
clouds from convective debris upstream and a breeze through the
night in the mountains will not permit fog to form. Scattered
low clouds were kept for BLF and LWB due to the potential for
MVFR ceilings. Ceilings and visibilities should be VFR during
the day with winds starting to gust from the west just past 18Z
on Sunday afternoon.
Aviation Extended Discussion...
Confidence is growing for the potential of a rather active
period for Sunday afternoon and Sunday night. A cold front will
be passing overhead, which should spark clusters of showers and
thunderstorms. The models shift the front toward North Carolina
by Monday with the potential for convection developing in the
afternoon along the VA/NC border. However, most locations should
remain VFR outside of the convection. Another cold front could
push some of the moisture eastward by Tuesday, but high pressure
may possibly wedge southward on Wednesday to create the
possibility for MVFR/IFR ceilings. Conditions should return to
VFR by Thursday as the weak wedge erodes quickly.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 7 PM EDT this evening for VAZ044>047-058-
059.
NC...Heat Advisory until 7 PM EDT this evening for NCZ005-006.
WV...None.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...KK
LONG TERM...PW
AVIATION...PWHazardous weather outlook, Jul 22, 4:04 AM EDT, 11 hours 12 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Blacksburg VA 404 AM EDT Sat Jul 22 2017 NCZ001>004-018>020-VAZ007-009>017-022-032-033-043-WVZ042-230800- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Roanoke- Patrick-Franklin-Henry-Mercer- 404 AM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. A few thunderstorms this afternoon and evening could become severe. Isolated wind damage is the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few strong to severe thunderstorms will be possible Sunday. Primary threats will be large hail and damaging wind gusts. Beyond Sunday the probability is low for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, especially Sunday. VAZ045>047-230800- Campbell-Appomattox-Buckingham- 404 AM EDT Sat Jul 22 2017 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition, there is a slight risk of severe thunderstorms this afternoon and evening. Damaging winds is the primary threat, with isolated large hail also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few severe thunderstorms are possible again Sunday into Sunday evening. Damaging winds and large hail are the primary threats. Beyond Sunday the probability is low for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and Sunday. VAZ018>020-023-024-034-035-WVZ043-044-507-508-230800- Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Summers- Monroe-Eastern Greenbrier-Western Greenbrier- 404 AM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a slight risk of severe thunderstorms this afternoon and evening. The main threat will be damaging winds, with isolated large hail also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few strong to severe thunderstorms will be possible Sunday. Primary threats will be damaging winds and large hail. Also, if clusters of thunderstorms move over the same area, localized flash flooding will be possible Sunday. Beyond Sunday the probability is low for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Sunday. NCZ005-006-VAZ044-058-059-230800- Rockingham-Caswell-Pittsylvania-Halifax-Charlotte- 404 AM EDT Sat Jul 22 2017 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition, a few thunderstorms later this afternoon into tonight may become severe. Isolated damaging winds are the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms again Sunday will develop with some becoming strong to severe. The main threat would be damaging winds, with isolated large hail possible. In addition, heat index values will be close to 105 degrees Sunday afternoon. Beyond Sunday the probability is low for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, especially Sunday.
In the hours before
Special weather statement, Jul 22, 1:58 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
158 PM EDT SAT JUL 22 2017
VAZ033-221830-
Franklin-
158 PM EDT SAT JUL 22 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY
including portions of Smith Mountain Lake...
At 157 PM EDT, a strong thunderstorm was located over Western Smith
Mountain Lake, moving east at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Penhook...
Union Hall...
North Shore...
Western Smith Mountain Lake...
and Westlake Corner.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
If you are on or near Smith Mountain Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 3709 7983 3715 7971 3715 7970 3716 7970
3715 7969 3716 7968 3713 7965 3710 7964
3709 7961 3708 7962 3705 7959 3705 7960
3702 7960 3702 7979
TIME...MOT...LOC 1757Z 253DEG 19KT 3707 7976
JJMSpecial weather statement, Jul 22, 2:15 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
215 PM EDT SAT JUL 22 2017
VAZ017-033-221845-
Franklin-Floyd-
215 PM EDT SAT JUL 22 2017
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN FLOYD AND SOUTHWESTERN FRANKLIN COUNTIES...
At 214 PM EDT, a strong thunderstorm was located near Check, moving
east at 20 mph.
Winds in excess of 40 mph and very heavy rainfall are possible with
this storm.
Locations impacted include...
Rocky Mount...
Floyd...
Ferrum...
Terrys Fork...
and Endicott.
LAT...LON 3679 8002 3682 8007 3683 8008 3684 8007
3685 8008 3685 8010 3687 8023 3687 8024
3690 8033 3708 8026 3703 7986 3682 7994
3683 8000 3679 8001
TIME...MOT...LOC 1814Z 288DEG 18KT 3698 8021
MBSSpecial weather statement, Jul 22, 2:16 PM EDT, 1 hour before
Special Weather Statement
National Weather Service BLACKSBURG VA
216 PM EDT SAT JUL 22 2017
NCZ019-221845-
Wilkes-
216 PM EDT SAT JUL 22 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WILKES COUNTY...
At 216 PM EDT, a strong thunderstorm was located over Elkville,
moving east at 15 mph.
Wind gusts up to 50 mph...half inch hail...and very heavy rainfall
are possible with this storm.
Locations impacted include...
North Wilkesboro...
Wilkesboro...
Boomer...
Windy Gap...
and Cricket.
LAT...LON 3602 8135 3604 8140 3605 8139 3607 8141
3607 8144 3609 8146 3609 8147 3610 8148
3618 8148 3619 8146 3621 8095 3606 8096
3604 8104 3603 8106 3604 8114 3603 8117
3604 8120 3603 8127 3600 8132
TIME...MOT...LOC 1816Z 272DEG 15KT 3610 8139
MBSSpecial weather statement, Jul 22, 2:21 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
221 PM EDT SAT JUL 22 2017
VAZ022-033-221845-
Franklin-Roanoke-
221 PM EDT SAT JUL 22 2017
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN ROANOKE AND NORTH CENTRAL FRANKLIN COUNTIES AND THE SOUTHERN
CITY OF ROANOKE...
At 221 PM EDT, a strong thunderstorm was located near Poages Mill,
moving east at 20 mph.
Winds in excess of 40 mph...pea size hail...and very heavy rainfall
are possible with this storm.
Locations impacted include...
Roanoke...
Boones Mill...
Poages Mill...
Cave Spring...
and Glenvar.
LAT...LON 3726 8007 3725 8004 3726 8002 3724 7985
3724 7984 3723 7984 3723 7985 3722 7984
3709 7986 3718 8018 3727 8016
TIME...MOT...LOC 1821Z 281DEG 18KT 3721 8010
MBSSpecial weather statement, Jul 22, 2:39 PM EDT, 37 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 239 PM EDT SAT JUL 22 2017 NCZ003-004-VAZ016-032-221915- Stokes-Surry-Patrick-Carroll- 239 PM EDT SAT JUL 22 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY...NORTHWESTERN STOKES...SOUTHEASTERN CARROLL AND SOUTHWESTERN PATRICK COUNTIES... At 239 PM EDT, a strong thunderstorm was located over Cana, moving east at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Mount Airy... Flat Rock... Stuart... Fancy Gap... and Francisco. LAT...LON 3654 8077 3671 8070 3664 8024 3638 8034 TIME...MOT...LOC 1839Z 287DEG 12KT 3661 8065 MBS
Special weather statement, Jul 22, 2:50 PM EDT, 26 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 250 PM EDT SAT JUL 22 2017 VAZ033-043-044-221915- Henry-Franklin-Pittsylvania- 250 PM EDT SAT JUL 22 2017 ...STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL PITTSYLVANIA...NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES... At 249 PM EDT, strong thunderstorms extended from near Ferrum to near Union Hall. Movement was east at 20 mph. Winds in excess of 40 mph...small hail...and very heavy rainfall are possible with these storms. Locations impacted include... Penhook... Sydnorsville... Snow Creek... Sago... and Pittsville. LAT...LON 3678 7965 3700 7935 3701 7981 3688 8007 TIME...MOT...LOC 1849Z 270DEG 18KT 3690 7996 3697 7971 MBS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:23 PM EDT | Special Weather Statement | RNK | Carroll | 22 min |
| Jul 22, 1:28 PM EDT | Special Weather Statement | RNK | Floyd | 32 min |
| Jul 22, 1:34 PM EDT | Special Weather Statement | RNK | Montgomery | 26 min |
| Jul 22, 1:58 PM EDT | Special Weather Statement | RNK | Franklin | 32 min |
| Jul 22, 2:15 PM EDT | Special Weather Statement | RNK | Franklin | 30 min |
| Jul 22, 2:21 PM EDT | Special Weather Statement | RNK | City of Roanoke | 24 min |
| Jul 22, 2:50 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.